zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Eigenvalues associated with the vortex patch in 2-D Euler equations. (English) Zbl 1058.76012
Summary: We consider Dirichlet eigenvalue problem associated with a vortex patch for two-dimensional Euler equations. We show that the eigenvalues grow at most doubly exponentially in time. As an application, we derive bounds on the growth of some geometric quantities like the diameter and the inscription radius of the patch. We also discuss the growth of the perimeter of the patch. In particular, we give a double exponential bound on the growth of certain portion of the boundary of the patch.
76B03Existence, uniqueness, and regularity theory (fluid mechanics)
76B47Vortex flows
35Q35PDEs in connection with fluid mechanics
[1]Ancona, A.: On strong barriers and an inequality of Hardy for domains in Rn. J. London Math. Soc. (2) 34, 274-290 (1986)
[2]Majda, A.: Vorticity and the mathematical theory of incompressible fluid flow. Comm. Pure Appl. Math. 39, S187?S220 (1986)
[3]Bertozzi, A.L.: Existence, uniqueness and a characterisation of solutions to the contour dynamics equation. PhD Thesis, Princeton University, 1991
[4]Bertozzi, A.L., Constantin, P.: Global regularity for vortex patches. Comm. Math. Phys. 152, 19-28 (1993) · Zbl 0771.76014 · doi:10.1007/BF02097055
[5]Chemin, J.Y.: Perfect incompressible fluids. The Clarendon Press, Oxford University Press, New York, 1998
[6]Chemin, J.Y.: Persistance de structures géométriques dans les fluides incompressibles bidimensionnels. Ann. Sci. Ecole Norm. Sup. (4) 26, 517-542 (1993)
[7]Chemin, J.Y.: Sur le mouvement des particules d?un fluide parfait, incompressible, bidimensionnel. Invent. Math. 103, 599-629 (1991) · Zbl 0739.76010 · doi:10.1007/BF01239528
[8]Danchin, R.: Évolution d?une singularité de type cusp dans une poche de tourbillon. Rev. Mat. Iberoamericana 16, 281-329 (2000)
[9]Fuglede, B.: Continuous domain dependence of the eigenvalues of the Dirichlet Laplacian and related operators in Hilbert space. J. Funct. Anal., 167, 183-200 (1999) · Zbl 0948.47047 · doi:10.1006/jfan.1999.3442
[10]Gilbarg, D., Trudinger, N.S.: Elliptic partial differential equations of second order, Classics in Mathematics. Springer-Verlag, Berlin, 2001
[11]Iftimie, D., Sideris, T.C., Gamblin, P.: On the evolution of compactly supported planar vorticity. Comm. Partial Diff. Eqs. 24, 1709-1730 (1999)
[12]Lions, P.L.: Mathematical topics in fluid mechanics, vol. 1, incompressible models. Oxford University Press, New York, 1996
[13]Marchioro, C., Pulvirenti, M.: Mathematical theory of incompressible nonviscous fluids. Springer-Verlag, New York, 1994
[14]Yudovich, V.: Non stationary flows of an ideal incompressible fluid. Zhurnal Vych Matematika 3, 1032-1066 (1963)